Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Goodland, KS

January 15, 201413 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Jan 15, 2014, 11:01 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 16, 2014, 11:00 AM CST. It was in force for 7 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2014, 11:01 PM CST (05:01 UTC)
In effect from
Jan 16, 2014, 11:00 AM CST
Expired
Jan 16, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 12:10 PM CSTTSTM WND GST 58Bird City, KS
Jan 16, 12:10 PM CSTNON-TSTM WND GST 58Bird City, KS
Jan 16, 12:23 PM CSTNON-TSTM WND GST 592 Ene Colby, KS
Jan 16, 12:23 PM CSTWILDFIRE14 N Brewster, KS300 ACRE GRASSFIRE REPORTED IN EXTREME NORTHEAST SHERMAN COUNTY. LAND WAS BURNED IN A MATTER OF MINUTES. STARTED BY A TRUCK DRIVING THROUGH DRY VEGETATION.
Jan 16, 12:23 PM CSTWILDFIRE14 N Brewster, KS300 ACRE GRASSFIRE REPORTED IN EXTREME NORTHWEST SHERMAN COUNTY. LAND WAS BURNED IN A MATTER OF MINUTES. STARTED BY A TRUCK DRIVING THROUGH DRY VEGETATION.
Jan 16, 12:51 PM CSTNON-TSTM WND GST 60Mccook, NE
Jan 16, 12:53 PM CSTNON-TSTM WND GST 52Oakley, KSPEAK WIND GUST MEASURED BY KOEL.
Jan 16, 1:00 PM CSTNON-TSTM WND GST 57Grinnell, KSPEAK WIND GUST AT KSN OBSERVATION SITE IN GRINELL. TIME IS ESTIMATED.
Jan 16, 1:04 PM CSTNON-TSTM WND DMGOberlin, KSTREE BRANCH BLOWN DOWN BETWEEN 8 AND 10 INCHES IN DIAMETER AND 25 FEET LONG ON STREET IN OBERLIN. VISIBILITY REDUCED TO ABOUT 2 MILES.
Jan 16, 1:05 PM CSTNON-TSTM WND GST 594 E Ruleton, KS
Jan 16, 1:17 PM CSTNON-TSTM WND GST 56Norton, KSPEAK WIND GUST MEASURED BY KNRN
Jan 16, 1:25 PM CSTNON-TSTM WND GST 59Goodland, KS
Jan 16, 1:33 PM CSTNON-TSTM WND DMG8 E St. Francis, KSSEMI TRUCK ROLLOVER ON HIGHWAY 36 DUE TO HIGH WINDS.
Jan 16, 1:33 PM CSTNON-TSTM WND DMG8 W St. Francis, KSSEMI TRUCK ROLLOVER ON HIGHWAY 36 DUE TO HIGH WINDS.
Jan 16, 1:42 PM CSTTSTM WND GST 534 Sse Sharon Springs, KSPEAK WIND GUST FOR THE DAY. SUSTAINED SPEEDS OF 39 MPH WERE REPORTED BY THIS SITE.
Jan 16, 1:53 PM CSTNON-TSTM WND GST 514 Nw Trenton, NEPEAK WIND GUST FOR THE DAY. REACHED SUSTAINED WIND SPEEDS OF 42 MPH.
Jan 16, 1:55 PM CSTNON-TSTM WND GST 63Goodland, KS
Jan 16, 1:55 PM CSTNON-TSTM WND GST 64Goodland, KSPEAK WIND GUST FOR THE DAY.
Jan 16, 1:59 PM CSTNON-TSTM WND GST 58Oberlin, KS
Jan 16, 2:00 PM CSTDUST STORMRexford, KS*** 1 FATAL, 2 INJ *** HIGH WINDS AND NEAR ZERO VISIBILITY LEAD TO 3 ACCIDENTS ON HIGHWAY 83 AROUND 2 PM NEAR REXFORD. WINDS AT THE TIME OF THE ACCIDENT WERE 35 TO 45 MPH...GUSTING TO 60 MPH. THE FIRST ACCIDENT INVOLVED TWO CARS WITH ONE INJURY. THE SECOND ACC
Jan 16, 2:13 PM CSTNON-TSTM WND GST 58Burlington, CO
Jan 16, 2:15 PM CSTNON-TSTM WND GST 56Wray, COPEAK WIND GUST FOR THE DAY. REACHED A SUSTAINED SPEED OF 43 MPH AT THE SAME TIME.
Jan 16, 2:22 PM CSTTSTM WND GST 5615 Nnw Leoti, KSTHIS SITE ALSO INDICATED SUSTAINED WINDS OF 47 MPH BUT A DEFINITE TIME OF OBSERVATION WAS UNKNOWN.
Jan 16, 2:35 PM CSTNON-TSTM WND GST 478 Nne Tribune, KSPEAK GUST FOR THE DAY. SUSTAINED SPEEDS WERE 30 MPH FOR 3 HOURS AS WELL.
Jan 16, 2:56 PM CSTNON-TSTM WND GST 58Hill City, KS
Jan 16, 3:32 PM CSTNON-TSTM WND GST 614 N Atwood, KS
Jan 16, 4:13 PM CSTNON-TSTM WND GST 51Gove, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 5.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3001 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WWUS83 KGLD 160501
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM MST WED JAN 15 2014

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THURSDAY...

.A VERY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE HIGH PLAINS ON THURSDAY. SUSTAINED
NORTHWEST WINDS OF 30 TO 45 MPH WITH PEAK GUSTS 55 TO 65 MPH ARE
EXPECTED. MINIMUM RELATIVE HUMIDITY VALUES RIGHT AROUND THE
CRITICAL VALUE OF 20 PERCENT ARE ALSO ANTICIPATED. THROUGH
COLLABORATION WITH LOCAL EMERGENCY MANAGERS AND THE ROCKY MOUNTAIN
GACC...IT WAS DETERMINED THAT A RED FLAG WARNING WAS NECESSARY DUE
TO THE DRY/DEAD FUELS...LOW RELATIVE HUMIDITY AND VERY STRONG
WINDS.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161315-
/O.UPG.KGLD.FW.A.0001.140116T1700Z-140117T0200Z/
/O.NEW.KGLD.FW.W.0001.140116T1700Z-140117T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1001 PM MST WED JAN 15 2014 /1101 PM CST WED JAN 15 2014/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM
MST /6 PM CST/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...WIDESPREAD BLOWING DUST WILL REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
977 
WWUS83 KGLD 161059
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
359 AM MST THU JAN 16 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161900-
/O.CON.KGLD.FW.W.0001.140116T1700Z-140117T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
359 AM MST THU JAN 16 2014 /459 AM CST THU JAN 16 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042...079...
080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL BE DIFFICULT TO CONTAIN
  AND QUICKLY BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
858 
WWUS83 KGLD 161840
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1140 AM MST THU JAN 16 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170000-
/O.CON.KGLD.FW.W.0001.000000T0000Z-140117T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1140 AM MST THU JAN 16 2014 /1240 PM CST THU JAN 16 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY IN FIRE WEATHER ZONES
001...002...003...004...013...014...015...016...027...028...029...
041...042...079...080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL BE DIFFICULT TO CONTAIN 
  AND QUICKLY BECOME OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
049 
WWUS83 KGLD 170004
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MST THU JAN 16 2014

...CRITICAL FIRE WEATHER CONDITIONS ENDING...


COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170115-
/O.EXP.KGLD.FW.W.0001.000000T0000Z-140117T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
504 PM MST THU JAN 16 2014 /604 PM CST THU JAN 16 2014/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...

CRITICAL FIRE WEATHER CONDITIONS ARE DIMINISHING THIS EVENING. AS
TEMPERATURES CONTINUE TO COOL AND DEWPOINTS RISE...RELATIVE
HUMIDITIES WILL INCREASE. IN ADDITION...WITH REDUCED
MIXING...WINDS ARE EXPECTED TO GRADUALLY DECLINE AS WELL. EVEN
THOUGH A FEW ISOLATED LOCATIONS ARE STILL NEAR RED FLAG WARNING
CRITERIA...THOUGHT THAT THE WIDESPREAD NATURE OF THESE CONDITIONS
WAS NO LONGER OCCURRING AND THE RED FLAG WARNING COULD BE ALLOWED
TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jan 15, 10:35 PM CST, 26 minutes earlier.

Area forecast discussion, Jan 15, 10:35 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM MST WED JAN 15 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 157 PM MST WED JAN 15 2014

...HIGH WIND WATCH THURSDAY...
...FIRE WEATHER WATCH THURSDAY...

THE SHORT TERM FOCUS IS ON THE STRONG WIND EXPECTED ON THURSDAY.

UPPER RIDGE REMAINS OVER THE WEST COAST WITH A LOW PRESSURE CENTER
MOVING INTO THE GREAT LAKES REGION DURING THE DAY ON FRIDAY. A
STRONG PRESSURE GRADIENT SETS UP BETWEEN THE HIGH AND LOW PRESSURE
AREAS WITH A SHORT WAVE TROUGH MOVING THROUGH THE NORTHWEST FLOW
AND ACROSS THE FORECAST AREA THURSDAY MORNING. WITH SUBSIDENCE IN
THE WAKE OF THE SHORT WAVE TROUGH...UNIDIRECTIONAL FLOW THROUGH
THE COLUMN...AND THE NAM CURRENTLY ADVERTISING =>50KT NORTHWEST
WIND 1500-2500 FEET AGL...EXPECT TO SEE SOME OF THAT 50KTS
REACHING THE SURFACE IN ADDITION TO THE 30-40KT SUSTAINED WINDS
BEING ADVERTISED BY GUIDANCE. CURRENTLY EXPECT THE STRONGEST
WINDS TO BE OVER THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST
AREA BETWEEN 16Z-23Z. HAVE LEFT THE HIGH WIND WATCH IN PLACE AS
IT IS BETWEEN 14Z-02Z THURSDAY TO ADEQUATELY COVER THE START AND
END TIMES OF THE EVENT AND TO ALLOW FURTHER ADJUSTMENT TO POSSIBLE
WIND ADVISORY/HIGH WIND WARNING AREA AS THAT DELINEATION IS NOT AS
CLEAR AND WOULD LIKELY NEED FINE TUNING AHEAD OF THE EVENT.

AS THE DRIER AREA OF HIGHER PRESSURE MOVES IN BEHIND THE SURFACE
TROUGH/COLD FRONT THAT MOVES THROUGH THE CWA BETWEEN
16-18Z...DEWPOINTS ARE EXPECTED TO DROP INTO THE UPPER SINGLE
DIGITS DURING THE AFTERNOON WITH RH VALUES TO BOTTOM OUT RIGHT
AROUND 20 PERCENT. THAT WILL PUT US RIGHT AT THE THRESHOLD OF RED
FLAG CRITERIA. AM NOT CONFIDENT WE WILL TECHNICALLY MEET CRITERIA
DURING THE DAY...ALTHOUGH THE STRONG WINDS WILL MAKE IT EXTREMELY
DIFFICULT TO CONTROL ANY FIRES...SO HAVE ALSO LEFT THE FIRE
WEATHER WATCH IN PLACE FOR THE FORECAST AREA BETWEEN 17Z-02Z THURSDAY.

.LONG TERM...(TOMORROW NIGHT THROUGH NEXT WEDNESDAY)
ISSUED AT 109 PM MST WED JAN 15 2014

A RIDGE CENTERED OVER THE GREAT BASIN/WESTERN ROCKIES WILL BE THE
DOMINANT FEATURE IN THE LONG TERM PERIOD. A SERIES OF SHORTWAVE
TROUGHS COMING OVER THE RIDGE WILL MOVE THROUGH THE PLAINS...EACH
ACCOMPANIED BY A DRY SURFACE COLD FRONT/WIND SHIFT. NO
MEASURABLE PRECIPITATION IS EXPECTED DURING THE ENTIRE
PERIOD...ALTHOUGH ISOLATED FLURRIES/SPRINKLES MAY OCCUR WITH A
SHORTWAVE. TEMPERATURES WILL BE MUCH ABOVE NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 926 PM MST WED JAN 15 2014

VFR CONDITIONS FOR MOST OF THE TAF PERIOD...WITH THE IFR TO MVFR
VISIBILITY STILL POSSIBLE TOMORROW WITH THE BLOWING DUST. AS THE
UPPER TROUGH PUSHES SOUTH AND A STRONG JET STREAK MOVES OVER THE
TAF SITES...NORTHWEST WINDS WILL INCREASE TOMORROW MID-DAY.
MODELS ARE STILL HOLDING ONTO THE MIXING LAYER HEIGHT IN A 55 TO
60 KT JET SO HAVE KEPT GUSTS AT KGLD AT 52 KTS STARTING AT 17Z AND
GUSTS AT KMCK AT 55 KTS STARTING AT 16Z. THE TEMPO GROUP STILL
ACCOUNTS FOR POSSIBLE VISIBILITY REDUCTIONS DUE TO THE BLOWING
DUST...HAVE VISIBILITY DOWN TO 2SM FOR KGLD AND 3SM FOR KMCK.
VISIBILITY IS LIKELY TO BE REDUCED IN LATER TAF ISSUANCES AS WINDS
BEGIN TO INCREASE AND THE EVENT UNFOLDS. NORTHWEST WINDS SHOULD
BEGIN TO DECLINE AROUND SUNSET...WITH GUSTS AROUND 24 KTS AT KMCK
AND 27 KTS AT KGLD AROUND 0Z/01Z. WINDS WILL CONTINUE TO DECREASE
AS THE NIGHT PROGRESSES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR KSZ001>004-013>016-027>029-041-042.

     HIGH WIND WATCH FROM 7 AM MST /8 AM CST/ THURSDAY THROUGH
     THURSDAY EVENING FOR KSZ001>004-013>016-027>029-041-042.

CO...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR COZ252>254.

     HIGH WIND WATCH FROM 7 AM MST THURSDAY THROUGH THURSDAY EVENING
     FOR COZ090>092.

NE...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR NEZ079>081.

     HIGH WIND WATCH FROM 7 AM MST /8 AM CST/ THURSDAY THROUGH
     THURSDAY EVENING FOR NEZ079>081.

&&

SHORT TERM...LOCKHART
LONG TERM...024
AVIATION...ALW
Hazardous weather outlook, Jan 15, 4:28 AM CST, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
328 AM MST WED JAN 15 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
328 AM MST WED JAN 15 2014 /428 AM CST WED JAN 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WINDY CONDITIONS ARE EXPECTED FOR THURSDAY. NORTHWEST WINDS
WILL INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. AS A RESULT
A HIGH WIND WATCH HAS BEEN ISSUED. THESE WINDS WILL CAUSE WIDESPREAD
BLOWING DUST WHICH COULD SIGNIFICANTLY REDUCE THE VISIBILITY. THE
COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES
COULD CAUSE EXTREME FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:56 PM CSTHigh Wind WarningGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 6 more20 hr
Jan 15, 10:56 PM CSTWind AdvisoryGLDGreeley20 hr

Nearby

Red Flag Warnings in Kansas, 2014Red Flag Warnings in Colorado, 2014Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.